MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SHAFT "HICURA", 5 X 330, MONOPOLAR; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR

OLYMPUS WINTER & IBE GMBH SHAFT "HICURA", 5 X 330, MONOPOLAR; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR
Model Number WA69300M
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified therapeutic endoscopic procedure at an unknown date the patient sustained extensive burns.It was noticed that the base of the sheath of the forceps in use had exposed metal and was scorched.The intended procedure was canceled due to the burns.No further information was provided.The he replaced the forceps with another forceps and continued to complete the procedure.*there are no reports of treatment of burns by interrupting the procedure.Sheath model number unknown.Issue as a60800a.(b)(6) 2022 tatsumi (email from mr.(b)(6)).The defective product is wa69300m (lot number unknown).Surgery was canceled due to burns.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was returned to the manufacturer for evaluation/investigation.During the investigation it was determined that the peek tube is deformed.The shaft insulation is shortened/has shrunk in its length and as a result has increased in its diameter along the shaft.Because of this phenomenon, the insulation can displace from its original position in the region of the rotating knob.Thus, the dielectric strength of the shaft insulation is no longer maintained due to exposed shaft tube at the proximal end.This was caused by a not tempered peek tube delivered by the supplier.Thus, the event/incident can be attributed to design and/or construction weakness.A manufacturing and quality control review was performed for the affected lot number without showing any non-conformities or deviations regarding the described issue.The case will be closed on olympus side and the reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.
 
Event or Problem Description
Olympus was informed that during an unspecified therapeutic endoscopic procedure at an unknown date the patient sustained extensive burns.It was noticed that the base of the sheath of the forceps in use had exposed metal and was scorched.The intended procedure was canceled due to the burns.No further information was provided.

Brand Name
SHAFT "HICURA", 5 X 330, MONOPOLAR
Common Device Name
HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key15672767
Report Number9610773-2022-00505
Device Sequence Number6372688
Product Code GEI
UDI-Device Identifier04042761079112
UDI-Public04042761079112
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69300M
Device Catalogue NumberWA69300M
Device Lot Number17YW
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown